Stevens-Johnson Syndrome Claims
Stevens-Johnson Syndrome—and conditions such as Erythema Multiforme or Toxic Epidermal Necrolysis (TEN)— are potentially deadly skin diseases commonly linked to an allergic drug reaction. Almost any drug can cause Stevens-Johnson syndrome since different people can react differently to prescribed and over the counter (OTC) medications. We help those who have suffered serious health repercussions due to such issues.
Some of the medications that can cause Stevens-Johnson Syndrome include:
- Valproic acid (Depakote)
- Carbemazepine (Tegretol)
- Antibiotics such as penicillin
- Allopurinol, which is used to treat gout
- Anti-seizure medications such as Phenytoin (Dilantin)
- Non-steroidal anti-inflammatory drugs (NSAIDs)
- Sulfonamides often used to treat urinary tract infections (Bactrim)
Diagnosis & Treatment
This should be treated early on as a medical emergency. It often requires hospitalization. The standard of care for treatment requires that the underlying cause be eliminated to control symptoms and minimize complications.
Symptoms of Stevens-Johnson syndrome often begin with flu-like symptoms such as:
- Sore throat
- Skin pain
- Burning eyes
- Mouth sores
- Tongue / facial swelling
From there, the patient may experience a painful rash that spreads quickly and causes blisters. Eventually, the top layer of the patient’s skin and mucous membranes will die and shed off. If this is not treated early enough and not treated properly, it can result in a serious infection, disability, or even death.
Contact Us Today at (713) 489-0993 for a Free Consultation
If you or any member of your family has suffered from Stevens-Johnson Syndrome or Toxic Epidermal Necrolysis, it is important to seek assistance from an experienced lawyer. Hampton & King has represented people who have suffered from Stevens-Johnson Syndrome and related conditions. We have the experience and proven track record to help victims of medical negligence.